Alert archive / Washington / Wind Advisories in 2025
Wind Advisory 4, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Feb 23, 2025, 2:27 PM PST for San Juan County, Washington. It took effect at Feb 24, 2025, 12:00 PM PST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2025, 2:27 PM PST (22:27 UTC)
- In effect from
- Feb 24, 2025, 12:00 PM PST
- Expired
- Feb 25, 2025, 10:00 AM PST
- In force
- 22 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 10.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
107 WWUS76 KSEW 232227 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 227 PM PST Sun Feb 23 2025 WAZ516-517-241200- /O.UPG.KSEW.HW.A.0001.250224T2100Z-250225T1200Z/ /O.NEW.KSEW.HW.W.0001.250224T2100Z-250225T1500Z/ North Coast-Central Coast- Including the cities of Hoquiam, Ozette, Aberdeen, Clearwater, Beaver, Forks, Queets, Neah Bay, and La Push 227 PM PST Sun Feb 23 2025 ...HIGH WIND WARNING IN EFFECT FROM 1 PM MONDAY TO 7 AM PST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...Central Coast and North Coast. * WHEN...From 1 PM Monday to 7 AM PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ001-503-504-506-507-509>512-514-515-555-556-558-559-241200- /O.NEW.KSEW.WI.Y.0004.250224T2100Z-250225T1500Z/ San Juan County-Western Whatcom County-Southwest Interior-Western Skagit County-Everett and Vicinity-Tacoma Area-Admiralty Inlet Area-Hood Canal Area-Lower Chehalis Valley Area-Eastern Strait of Juan de Fuca-Western Strait of Juan De Fuca-East Puget Sound Lowlands-Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity- Including the cities of Shelton, Sahalee, Seattle, Bonney Lake, Montesano, Woodinville, Newport Hills, Elma, Redmond, Bothell, Anacortes, Lacey, Sequim, Marysville, Kenmore, Kirkland, Tacoma, Edmonds, McCleary, Mount Vernon, Tumwater, Covington-Sawyer-w, Olympia, Burlington, Clallam Bay, Pine Lake, Joyce, Monroe, Sedro-Woolley, Sekiu, Bellingham, Bremerton, Enumclaw, Lynnwood, Prairie Ridge, Silverdale, Friday Harbor, Maple Valley, Everett, and Port Townsend 227 PM PST Sun Feb 23 2025 ...WIND ADVISORY IN EFFECT FROM 1 PM MONDAY TO 7 AM PST TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 to 50 mph expected. * WHERE...Portions of northwest and west central Washington. * WHEN...From 1 PM Monday to 7 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicles. Secure outdoor objects. && $$ 62
5 follow-up statements
313 WWUS76 KSEW 241047 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 247 AM PST Mon Feb 24 2025 WAZ516-517-242015- /O.EXT.KSEW.HW.W.0001.250224T2000Z-250225T1800Z/ North Coast-Central Coast- Including the cities of Neah Bay, Ozette, Aberdeen, Queets, La Push, Forks, Hoquiam, Beaver, and Clearwater 247 AM PST Mon Feb 24 2025 ...HIGH WIND WARNING NOW IN EFFECT FROM NOON TODAY TO 10 AM PST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Central Coast and North Coast. * WHEN...From noon today to 10 AM PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ001-503-504-506-507-509>512-514-515-555-556-558-559-242015- /O.EXT.KSEW.WI.Y.0004.250224T2000Z-250225T2000Z/ San Juan County-Western Whatcom County-Southwest Interior-Western Skagit County-Everett and Vicinity-Tacoma Area-Admiralty Inlet Area-Hood Canal Area-Lower Chehalis Valley Area-Eastern Strait of Juan de Fuca-Western Strait of Juan De Fuca-East Puget Sound Lowlands-Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity- Including the cities of Maple Valley, Bremerton, Lacey, Tacoma, Woodinville, Marysville, Sequim, Pine Lake, Mount Vernon, Clallam Bay, Elma, Sedro-Woolley, Enumclaw, Edmonds, Port Townsend, Olympia, Shelton, Everett, Redmond, Joyce, Montesano, Monroe, Bonney Lake, Newport Hills, Bothell, Kenmore, Anacortes, Kirkland, Sahalee, Bellingham, Seattle, Tumwater, Covington-Sawyer-w, Lynnwood, Silverdale, McCleary, Sekiu, Friday Harbor, Prairie Ridge, and Burlington 247 AM PST Mon Feb 24 2025 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO NOON PST TUESDAY... * WHAT...South to southwest winds 20 to 30 mph with gusts up to 50 to 55 mph expected. * WHERE...Portions of northwest and west central Washington. * WHEN...From noon today to noon PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicles. Secure outdoor objects. Secure outdoor objects. && $$ 15
953 WWUS76 KSEW 241808 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1008 AM PST Mon Feb 24 2025 WAZ504-509-512-558-559-250600- /O.UPG.KSEW.WI.Y.0004.250224T2000Z-250225T2000Z/ /O.EXA.KSEW.HW.W.0001.250224T2000Z-250225T1800Z/ Southwest Interior-Tacoma Area-Lower Chehalis Valley Area-Seattle and Vicinity-Bremerton and Vicinity- Including the cities of Montesano, Tumwater, Lacey, Seattle, Silverdale, Tacoma, Olympia, Bremerton, McCleary, and Elma 1008 AM PST Mon Feb 24 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 to 60 mph expected. * WHERE...Bremerton and Vicinity, Lower Chehalis Valley Area, Seattle and Vicinity, Southwest Interior, and Tacoma Area. * WHEN...Until 10 AM PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds will occur during the overnight hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ516-517-250600- /O.CON.KSEW.HW.W.0001.250224T2000Z-250225T1800Z/ North Coast-Central Coast- Including the cities of Clearwater, Neah Bay, Hoquiam, Beaver, Forks, Queets, Ozette, La Push, and Aberdeen 1008 AM PST Mon Feb 24 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WHAT...South winds 35 to 45 mph with gusts up to 55 to 65 mph expected becoming west early Tuesday morning. * WHERE...Central Coast and North Coast. * WHEN...Until 10 AM PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ001-503-506-507-510-511-514-515-555-556-250600- /O.EXT.KSEW.WI.Y.0004.250224T2000Z-250225T1800Z/ San Juan County-Western Whatcom County-Western Skagit County- Everett and Vicinity-Admiralty Inlet Area-Hood Canal Area-Eastern Strait of Juan de Fuca-Western Strait of Juan De Fuca-East Puget Sound Lowlands-Bellevue and Vicinity- Including the cities of Enumclaw, Edmonds, Newport Hills, Prairie Ridge, Shelton, Port Townsend, Burlington, Bothell, Covington-Sawyer-w, Pine Lake, Kirkland, Redmond, Anacortes, Marysville, Mount Vernon, Everett, Maple Valley, Sequim, Bellingham, Sahalee, Woodinville, Monroe, Bonney Lake, Sedro-Woolley, Lynnwood, Sekiu, Clallam Bay, Kenmore, Joyce, and Friday Harbor 1008 AM PST Mon Feb 24 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Admiralty Inlet Area, Eastern Strait of Juan de Fuca, Hood Canal Area, San Juan County, Western Skagit County, Western Strait of Juan De Fuca, Western Whatcom County, Bellevue and Vicinity, East Puget Sound Lowlands, and Everett and Vicinity. * WHEN...Until 10 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will occur during the overnight hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicles. Secure outdoor objects. Secure outdoor objects. && $$ 33
929 WWUS76 KSEW 250413 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 813 PM PST Mon Feb 24 2025 WAZ504-509-512-558-559-251215- /O.CON.KSEW.HW.W.0001.000000T0000Z-250225T1800Z/ Southwest Interior-Tacoma Area-Lower Chehalis Valley Area-Seattle and Vicinity-Bremerton and Vicinity- Including the cities of Elma, Silverdale, Lacey, Montesano, McCleary, Bremerton, Tacoma, Olympia, Seattle, and Tumwater 813 PM PST Mon Feb 24 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WHAT...South winds 20 to 35 mph with gusts up to 50 to 60 mph expected. * WHERE...Bremerton and Vicinity, Lower Chehalis Valley Area, Seattle and Vicinity, Southwest Interior, and Tacoma Area. * WHEN...Until 10 AM PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds will occur during the overnight hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ516-517-251215- /O.CON.KSEW.HW.W.0001.000000T0000Z-250225T1800Z/ North Coast-Central Coast- Including the cities of Ozette, Aberdeen, La Push, Neah Bay, Hoquiam, Clearwater, Beaver, Forks, and Queets 813 PM PST Mon Feb 24 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WHAT...South winds 30 to 45 mph with gusts up to 55 to 70 mph expected to become west winds early Tuesday morning. * WHERE...Central Coast and North Coast. * WHEN...Until 10 AM PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ001-503-506-507-510-511-514-515-555-556-251215- /O.CON.KSEW.WI.Y.0004.000000T0000Z-250225T1800Z/ San Juan County-Western Whatcom County-Western Skagit County- Everett and Vicinity-Admiralty Inlet Area-Hood Canal Area-Eastern Strait of Juan de Fuca-Western Strait of Juan De Fuca-East Puget Sound Lowlands-Bellevue and Vicinity- Including the cities of Newport Hills, Pine Lake, Bonney Lake, Monroe, Redmond, Kirkland, Shelton, Edmonds, Bellingham, Covington-Sawyer-w, Bothell, Clallam Bay, Sedro-Woolley, Sahalee, Mount Vernon, Burlington, Marysville, Anacortes, Joyce, Prairie Ridge, Port Townsend, Lynnwood, Sekiu, Friday Harbor, Sequim, Maple Valley, Kenmore, Everett, Enumclaw, and Woodinville 813 PM PST Mon Feb 24 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Admiralty Inlet Area, Eastern Strait of Juan de Fuca, Hood Canal Area, San Juan County, Western Skagit County, Western Strait of Juan De Fuca, Western Whatcom County, Bellevue and Vicinity, East Puget Sound Lowlands, and Everett and Vicinity. * WHEN...Until 10 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will occur during the overnight hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicles. Secure outdoor objects. Secure outdoor objects. && $$ JD
843 WWUS76 KSEW 251205 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 405 AM PST Tue Feb 25 2025 WAZ504-509-512-558-559-251800- /O.CON.KSEW.HW.W.0001.000000T0000Z-250225T1800Z/ Southwest Interior-Tacoma Area-Lower Chehalis Valley Area-Seattle and Vicinity-Bremerton and Vicinity- Including the cities of Silverdale, Montesano, Bremerton, Elma, Tumwater, Lacey, Seattle, Olympia, Tacoma, and McCleary 405 AM PST Tue Feb 25 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...South winds 20 to 35 mph with gusts 50 to 60 mph. * WHERE...Bremerton and Vicinity, Lower Chehalis Valley Area, Seattle and Vicinity, Southwest Interior, and Tacoma Area. * WHEN...Until 10 AM PST this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ516-517-251800- /O.CON.KSEW.HW.W.0001.000000T0000Z-250225T1800Z/ North Coast-Central Coast- Including the cities of Ozette, Neah Bay, Forks, Hoquiam, Clearwater, Beaver, La Push, Aberdeen, and Queets 405 AM PST Tue Feb 25 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Southwest winds 20 to 35 mph with gusts 50 to 60 mph. * WHERE...Central Coast and North Coast. * WHEN...Until 10 AM PST this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ001-503-506-507-510-511-514-515-555-556-251800- /O.CON.KSEW.WI.Y.0004.000000T0000Z-250225T1800Z/ San Juan County-Western Whatcom County-Western Skagit County- Everett and Vicinity-Admiralty Inlet Area-Hood Canal Area-Eastern Strait of Juan de Fuca-Western Strait of Juan De Fuca-East Puget Sound Lowlands-Bellevue and Vicinity- Including the cities of Newport Hills, Bellingham, Bonney Lake, Bothell, Edmonds, Enumclaw, Sedro-Woolley, Sahalee, Covington-Sawyer-w, Sekiu, Marysville, Lynnwood, Sequim, Clallam Bay, Port Townsend, Kenmore, Joyce, Woodinville, Mount Vernon, Kirkland, Burlington, Shelton, Prairie Ridge, Redmond, Anacortes, Everett, Monroe, Friday Harbor, Pine Lake, and Maple Valley 405 AM PST Tue Feb 25 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...South winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...Admiralty Inlet Area, Eastern Strait of Juan de Fuca, Hood Canal Area, San Juan County, Western Skagit County, Western Strait of Juan De Fuca, Western Whatcom County, Bellevue and Vicinity, East Puget Sound Lowlands, and Everett and Vicinity. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicles. Secure outdoor objects. Secure outdoor objects. && $$ 44
820 WWUS76 KSEW 251801 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1001 AM PST Tue Feb 25 2025 WAZ504-509-512-516-517-558-559-251915- /O.EXP.KSEW.HW.W.0001.000000T0000Z-250225T1800Z/ Southwest Interior-Tacoma Area-Lower Chehalis Valley Area-North Coast-Central Coast-Seattle and Vicinity-Bremerton and Vicinity- Including the cities of Hoquiam, Silverdale, Clearwater, Seattle, McCleary, Bremerton, La Push, Elma, Queets, Aberdeen, Montesano, Tumwater, Lacey, Neah Bay, Forks, Tacoma, Olympia, Ozette, and Beaver 1001 AM PST Tue Feb 25 2025 ...HIGH WIND WARNING HAS EXPIRED... Gusty winds will continue through the early afternoon, but the strongest winds have ended. $$ WAZ001-503-506-507-510-511-514-515-555-556-251915- /O.EXP.KSEW.WI.Y.0004.000000T0000Z-250225T1800Z/ San Juan County-Western Whatcom County-Western Skagit County- Everett and Vicinity-Admiralty Inlet Area-Hood Canal Area-Eastern Strait of Juan de Fuca-Western Strait of Juan De Fuca-East Puget Sound Lowlands-Bellevue and Vicinity- Including the cities of Kenmore, Covington-Sawyer-w, Shelton, Redmond, Bothell, Bonney Lake, Monroe, Bellingham, Everett, Mount Vernon, Maple Valley, Sedro-Woolley, Sahalee, Marysville, Prairie Ridge, Woodinville, Sequim, Pine Lake, Newport Hills, Lynnwood, Sekiu, Burlington, Port Townsend, Clallam Bay, Enumclaw, Anacortes, Friday Harbor, Joyce, Edmonds, and Kirkland 1001 AM PST Tue Feb 25 2025 ...WIND ADVISORY HAS EXPIRED... Gusty winds will continue through the early afternoon, but the strongest winds have ended. $$ 28
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Feb 23, 8:53 AM PST, 5 hours 34 minutes earlier.
Area forecast discussion, Feb 23, 8:53 AM PST, 5 hours 34 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
853 AM PST Sun Feb 23 2025
.SYNOPSIS...An atmospheric river pattern will maintain wet
conditions across western Washington into early next week, with
periods of moderate to heavy rain and breezy winds. Conditions are
favored to dry out towards mid-week as high pressure develops,
with potential for more widespread precipitation next weekend.
&&
.SHORT TERM /TODAY THROUGH TUESDAY/...A brief break in the action
this morning with more rain headed our way this afternoon and
evening. S/SW winds also a little gusty this afternoon at 30-40
mph. Meanwhile, still watching the river levels although only
looking at an additional 0.5-1.50" in the mountains today/tonight
which is not too impressive overall (in terms of additional
flooding). 33
Previous discussion...An initial wave of precipitation from an
atmospheric river will continue to shift inland this morning as a
front crosses the Pacific Northwest, with 24 hour rainfall totals
reaching 3 to 4 inches over parts of the southern Olympics and
central Cascades. Much of the lowlands will dry out by the mid
morning, seeing brief relief from wet conditions into the early
afternoon with showers favored to linger over the Cascades. Snow
levels as high as 6000 ft over the mountains has allowed for sharp
rises to area rivers, with another injection of precipitation
later today keeping river flows high through the weekend.
The next round of moderate to heavy precipitation will spread
across western Washington this afternoon as another frontal
system lifts across the region. Breezy southerly winds will pick
up as the front moves through with gusts reaching 30 to 45 mph. A
few lightning strikes also cannot be ruled out in stronger showers
that develop. Conditions will dry out for most areas by the late
evening, with showers favored to linger over the mountains
overnight. The lowlands will see up to half an inch of additional
rainfall through the remainder of the weekend, with 1 to 2 inches
of rain over the mountains. Temperatures will stay on the mild
side, with highs today in the low to mid 50s.
After a brief break Monday morning, a deepening low offshore will
spread another round of moderate to heavy precipitation and gusty
winds across western Washington Monday afternoon to Tuesday. The
low will intensify as it approaches the Pacific Northwest coast on
Monday before stalling and weakening as it moves onshore. While
forecast models still show some variability over the exact track
of the low, confidence is high that strong winds will develop and
a High Wind Watch has been issued for areas along the Pacific
Coast. The convective nature of this system will also allow for
heavy showers to develop, with enough instability for isolated
thunderstorms Monday afternoon. This system will bring an
additional 1 to 3 inches of liquid for most areas between Monday
and Tuesday and up to 4 to 5 inches for higher terrain over the
Olympics and Cascades. With snow levels lowering to 3500-4000 ft,
the mountains will see accumulating snowfall over higher
elevations through Tuesday with several inches on track for the
higher Cascade Passes.
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...Forecast models continue
to favor a ridge building over the western US towards the second
half of the week, allowing for drier conditions. Temperatures will
stay on the mild side through Friday with highs in the 50s to
near 60 degrees across the lowlands. Chances for precipitation
increase by next weekend as ensembles highlight the return of
troughing over the Pacific Northwest.
15
&&
.AVIATION...Current radar imagery shows mostly dry conditions this
morning across western Washington. Ceilings are a mixed bag this
morning, with VFR conditions to the north and IFR to LIFR conditions
to the south in fog. Ceilings and visibility will likely bounce
around this morning, but generally expecting MVFR to IFR conditions
to spread over the area late this morning into this afternoon as the
next round of rain moves through this evening. Rain may be heavy at
times, limiting visibility. Models are hinting at conditions
returning to VFR for a brief period early tomorrow morning, and with
decreasing winds, this could permit fog development again with the
moist low levels.
South to southwesterly winds will pick up again this afternoon,
reaching 10 to 20 kt with gusts 25 to 35 kt by this evening. The
strongest winds will be along the coastal terminals. Winds will ease
overnight becoming light tomorrow morning.
KSEA...Conditions are bouncing around early this morning, with a
broken low level cloud deck and temporary reductions in vis in mist.
Expect conditions today to largely remain MVFR to IFR as the next
round of rain moves across the terminal this evening. Rain may be
heavy at times, causing reductions in vis. Guidance is hinting a
period of VFR conditions overnight, which may allow fog to develop
early Monday morning (20-25% probability). Rain will return to the
terminal late Monday morning as the next system approaches.
Light winds this morning will become south to southwesterly, peaking
this evening at 10 to 15 kt with gusts 20 to 30 kt. Winds will
slowly decrease overnight becoming light by Monday morning.
62
&&
.MARINE...Unsettled marine conditions are expected to persist into
Monday and early Tuesday morning. Winds will increase Sunday
afternoon into Sunday night into small craft criteria. A stronger
low pressure system will move across the waters Monday night into
Tuesday. High-end gale force winds with gusts approaching storm
force are possible along the central and south coastal waters, and a
Storm Watch has been issued. Winds will also increase in the
interior waters and may approach gale force criteria, prompting a
Gale Watch to be issued. Winds will begin to decrease on Tuesday
morning and more benign conditions will ensue across the waters as
high pressure develops Tuesday night. Models have high pressure
persisting through late in the week.
Combined seas of 8-11 ft on Sunday, and will build rapidly on Monday
night into early Tuesday morning. Waves in the coastal waters will
build to 20-30 ft, with the largest waves localized to the southern
coastal waters. Waves will begin to subside throughout the day on
Tuesday in Wednesday, but will remain between 10-12 ft through late
in the week.
29
&&
.HYDROLOGY...Rainfall amounts over the last 24 hours across the
western and southern slopes of the Olympics have ranged from 2 to 4
inches, with 1 to 4 inches recorded across the Cascades. These
amounts, combined with snow levels ranging 6000 to 8000 feet has led
to rises on area rivers across Western Washington. The Skokomish
River in Mason County has crested at moderate flood stage at around
17.5 feet and will remain above minor flood stage through mid week.
Continue to monitor the potential for additional rivers to rise
(Snoqualmie and Snohomish Rivers), but some rivers have crested and
have started to slowly fall. Lighter precipitation this afternoon is
not expected to cause additional rises from precipitation that fell
overnight. However, additional precipitation is expected at times
through Monday night, allowing for periods of additional rises on
area rivers. For that reason, the Flood Watch continues over the
next few days for most of Western Washington due to the continued
threat of river flooding. A hydrologic outlook also remains for
Jefferson, Clallam, and Whatcom Counties for a lower chance of
flooding. Landslide danger may also increase in some areas early
this week.
JD/HPR
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through late Tuesday night for Bellevue and Vicinity-
Central Coast-East Puget Sound Lowlands-Everett and
Vicinity-Lower Chehalis Valley Area-Olympics-Seattle and
Vicinity-Southwest Interior-Tacoma Area-West Slopes North
Cascades and Passes-West Slopes North Central Cascades and
Passes-West Slopes South Central Cascades and Passes-
Western Skagit County.
High Wind Watch from Monday afternoon through late Monday night
for Central Coast-North Coast.
PZ...Small Craft Advisory until 10 AM PST Monday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm-Grays Harbor Bar-West Entrance U.S.
Waters Strait Of Juan De Fuca.
Gale Watch from Monday morning through late Monday night for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-West Entrance U.S. Waters Strait Of Juan De Fuca.
Gale Watch from Monday afternoon through Tuesday morning for
Admiralty Inlet-East Entrance U.S. Waters Strait Of Juan De
Fuca-Northern Inland Waters Including The San Juan Islands-
Puget Sound and Hood Canal.
Storm Watch from Monday morning through late Monday night for
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm.
&&The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 12:17 AM PST | High Wind Watch | SEW | 14 hr | |
| Feb 23, 3:04 AM PST | River Flood Warning | SEW | King | 4 hr |
| Feb 23, 5:15 AM PST | River Flood Warning | SEW | Snohomish | 12 hr |
| Feb 23, 2:15 PM PST | Gale Warning | SEW | 44 hr | |
| Feb 23, 2:15 PM PST | Small Craft Advisory | SEW | 36 hr | |
| Feb 23, 2:15 PM PST | Storm Warning | SEW | 38 hr | |
| Feb 23, 2:18 PM PST | High Surf Advisory | SEW | 33 hr | |
| Feb 23, 2:27 PM PST | High Wind Warning | SEW | 44 hr | |
| Feb 23, 2:55 PM PST | Winter Storm Warning | SEW | 49 hr |
Nearby
Wind Advisories in Washington, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.